| Model Number |
510841 |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event
Malfunction
Event or Problem Description
End user reports "catheters are sticking to clear plastic packaging and the hydrophilic coating is creating sharp edges on catheter when removed from packaging and once caused bleeding in urethra.Consumer states nearly every single box he received in his recent shipment as well as 3 months ago had the defect.He said the majority of the catheters in all boxes have the defect.He said there is typically one spot on the clear plastic packaging about 1/8 inch long that the catheter is stuck to.He said he can only assume it is stuck there even before he pops the sterile water packet.He has to pull really hard to get it out and this process is not smooth at all he said.Often catheter will release with a sharp edge he thinks is from from the coating/glue.He tries to smooth out the sharp edges with pressure.He can feel the sharp edge to smooth by the stuck part while it is still in the packaging so it doesn't become unsterile prior to use.He started doing this because once he did get cut by using a catheter with this sharp edge and he has a little bit of bleeding he said that lasted for about 2 caths.No medical intervention sought.He states he does not have pain with use of these defected catheters.He caths 6-7 x a day for last 25 yrs for retention from spina bifida.He felt like some are unsafe to use and he did say he has thrown out many from his newest shipment.He tries to wipe off through the clear plastic packaging the "sharp edge" that can be on the catheters to use them.".
Additional Manufacturer Narrative
Common device name: catheter, straight.Procode: ezd.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.